MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: establishment name: (b)(6) hospital.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a therapeutic endoscopic bronchial ultrasound using a guide sheath, the opaque tip of the subject device fell into the lungs and was left inside the body.The tip was attempted to be removed endoscopically but it could not be collected.It was noted that there were no sharp edges to the fallen piece.The procedure was completed using the same set of equipment.The device was inspected prior to use without any issues noted.There were no reports of further patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (g2).Additionally, to provide an update with information received through follow up (b5).A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, the mechanism causing the reported event (detachment of the radiopaque tip) might be the following: 1) the inductor tip was bent, when the inductor was inserted.2) the inductor joint was caught on the radiopaque tip.3) the inductor was pushed and pulled, while the inductor joint was caught on the radiopaque tip or the guide sheath was pulled in the pulling direction.4) the radiopaque tip was pushed and pulled, while it was caught on the inductor, causing the radiopaque tip position to be dislocated.5) the radiopaque tip was displaced at an angle to the tube.Therefore, when the inductor or instruments were extended, they caught on the radiopaque tip and fell off.Additionally, it is possible, the distal end of the tube was collapsed.And some type of force was applied to the distal end of the tube and the radiopaque tip.This caused the radiopaque tip to detach from the tube.However, the subject device was not returned.And the root cause of the reported event could not be determined.The event can be prevented, by following the instructions for use which state: "do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages or mucous membrane damage and could damage the endoscope and/or instrument"."while, the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so, could result in bending or breaking of endotherapy and/or ultrasound probe"."do not insert the endotherapy into the guide sheath, if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so, could damage the endoscope and/or instrument"."do not withdraw the endotherapy from the guide sheath, if resistance to withdrawal is encountered.Reduce the angualtion of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope"."if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument".Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received: it was reported, there were no complications from the foreign body being left inside the patient.The attempt to retrieve the fallen chip was endoscopically.And it was during, the same endoscopic bronchial ultrasound (ebus) using a guide sheath procedure.There are no plans to remove the subject device at this time.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20194278
Report Number9614641-2024-01814
Device Sequence Number17811068
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown